Alert archive / Montana / Red Flag Warnings in 2017
Red Flag Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 23, 2017, 2:39 PM MDT for 11 counties in Montana. It took effect at Jul 24, 2017, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2017, 2:39 PM MDT (20:39 UTC)
- In effect from
- Jul 24, 2017, 1:00 PM MDT
- Expired
- Jul 24, 2017, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Gallatin County, MT, Glacier County, MT, Jefferson County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 43 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648
WWUS85 KTFX 232039
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
239 PM MDT Sun Jul 23 2017
MTZ112-114-116-118-240845-
/O.UPG.KTFX.FW.A.0007.170724T1900Z-170725T0300Z/
/O.NEW.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/
/O.CON.KTFX.FW.W.0007.000000T0000Z-170724T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Helena and Townsend Ranger Districts of the Helena National Forest-
239 PM MDT Sun Jul 23 2017
...RED FLAG WARNING REMAINS IN EFFECT FOR HOT TEMPERATURES, LOW
HUMIDITY, GUSTY WINDS, AND ISOLATED DRY THUNDERSTORMS UNTIL 9 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RH FROM 1 PM
TO 9 PM MDT MONDAY...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from 1 PM to 9 PM MDT Monday. the Fire
Weather Watch is no longer in effect.
* IMPACTS: Low Humidities...Hot Temperatures...Strong Gusty
Winds...and Isolated Dry Thunderstorms with gusty and erratic
outflow winds will create erratic fire behavior and new fire
starts.
* AFFECTED AREA:
In North Central Montana Fire Zones...112...114.
In Southwest Montana Fire Zones...116...118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Lewis and Clark, Meagher.
In North Central Montana, Glacier, Liberty, Pondera, Powell
Teton, Toole.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: West 5 to 15 mph with gusts up to 30 mph.
* HUMIDITY: As low as 14 percent.
* TEMPERATURES: In the lower 70s.
* THUNDERSTORMS: Isolated dry thunderstorms are possible late
Sunday afternoon through Sunday evening, mainly across fire
weather zone 118.
* WIND SHIFT: A shift from southerly winds to northerly winds
will occur this evening through Monday morning. This wind shift
will be accompanied by gusty winds, but higher relative
humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ113-115-117-240845-
/O.EXT.KTFX.FW.A.0007.170724T1800Z-170725T0300Z/
/O.CON.KTFX.FW.W.0007.000000T0000Z-170724T0300Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
239 PM MDT Sun Jul 23 2017
...RED FLAG WARNING REMAINS IN EFFECT FOR HOT TEMPERATURES, LOW
HUMIDITY, GUSTY WINDS, AND ISOLATED DRY THUNDERSTORMS UNTIL 9 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FOR GUSTY WINDS AND ISOLATED
DRY THUNDERSTORMS FROM MONDAY AFTERNOON THROUGH MONDAY EVENING...
* IMPACTS: Low Humidities...Hot Temperatures...Strong Gusty
Winds...and Dry Thunderstorms with gusty and erratic outflow
winds will create erratic fire behavior and new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113, 115 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin, Meagher.
In North Central Montana, Blaine, Chouteau, Hill.
In South Central Montana, Golden Valley, Park, Phillips
Sweet Grass, Wheatland.
* WIND: West 10 to 20 mph with gusts up to 30 mph.
* HUMIDITY: As low as 14 percent.
* TEMPERATURES: In the upper 70s.
* THUNDERSTORMS: Isolated dry thunderstorms are possible late
Sunday afternoon through Sunday evening, mainly across fire
weather zone 118.
* WIND SHIFT: A shift from southerly winds to northerly winds
will occur this evening through Monday morning. This wind shift
will be accompanied by gusty winds, but higher relative
humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative humidity,
and warm temperatures will create high fire growth potential.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
http://weather.gov/greatfalls5 follow-up statements
471
WWUS85 KTFX 240253
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
853 PM MDT Sun Jul 23 2017
MTZ112-114-116-118-241200-
/O.EXP.KTFX.FW.W.0007.000000T0000Z-170724T0300Z/
/O.CON.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Helena and Townsend Ranger Districts of the Helena National Forest-
853 PM MDT Sun Jul 23 2017
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
MONDAY...
* IMPACTS: Low Humidities and Gusty Winds will create erratic fire
behavior and an increased risk of new fire starts.
* AFFECTED AREA:
In North Central Montana Fire Zones...112...114.
In Southwest Montana Fire Zones...116...118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Lewis and Clark, Meagher.
In North Central Montana, Glacier, Liberty, Pondera, Powell
Teton, Toole.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: West 5 to 15 mph with gusts up to 30 mph.
* HUMIDITY: As low as 14 percent.
* TEMPERATURES: In the 80s to near 90.
* WIND SHIFT: A shift from southerly winds to northerly winds will
occur early Monday morning. This wind shift will be accompanied
by gusty winds, but higher relative humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ113-115-117-241200-
/O.EXP.KTFX.FW.W.0007.000000T0000Z-170724T0300Z/
/O.CON.KTFX.FW.A.0007.170724T1800Z-170725T0300Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
853 PM MDT Sun Jul 23 2017
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
* IMPACTS: Low Humidities and Gusty Winds will create erratic fire
behavior and an increased risk for new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113, 115 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin, Meagher.
In North Central Montana, Blaine, Chouteau, Hill.
In South Central Montana, Golden Valley, Park, Phillips
Sweet Grass, Wheatland.
* WIND: West 10 to 20 mph with gusts up to 30 mph.
* HUMIDITY: As low as 14 percent.
* TEMPERATURES: In the 80s.
* WIND SHIFT: A shift from southerly winds to northerly winds will
occur early Monday morning. This wind shift will be accompanied
by gusty winds, but higher relative humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
http://weather.gov/greatfalls269
WWUS85 KTFX 240846
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
246 AM MDT Mon Jul 24 2017
MTZ113-115-117-241000-
/O.CAN.KTFX.FW.A.0007.170724T1800Z-170725T0300Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
246 AM MDT Mon Jul 24 2017
...FIRE WEATHER WATCH IS CANCELLED...
The National Weather Service in Great Falls has cancelled the Fire
Weather Watch.
Overall...widespread critical fire weather conditions are not
expected at this time. Thus the fire weather watch has been
cancelled.
$$
MTZ112-114-241500-
/O.CON.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
246 AM MDT Mon Jul 24 2017
...RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING...
* IMPACTS: Low Humidities...and gusty winds will create erratic
fire behavior and make new fire starts difficult to contain.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112 and 114.
* COUNTIES AFFECTED:
In Central Montana, Lewis and Clark.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
* WIND: Northwest 10 to 20 mph with gusts up to 30 mph.
* HUMIDITY: As low as 17 percent.
* TEMPERATURES: In the mid 70s to mid 80s.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ116-118-241500-
/O.CON.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/
Lincoln Ranger District of the Helena National Forest-
Helena and Townsend Ranger Districts of the Helena National Forest-
246 AM MDT Mon Jul 24 2017
...RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING...
* IMPACTS: Low Humidities...Strong Gusty Winds...and Dry
Thunderstorms with gusty and erratic outflow winds will create
erratic fire behavior and new fire starts.
* AFFECTED AREA:
In Southwest Montana, Fire Weather Zones 116 and 118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Lewis and Clark, Meagher
Powell.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: West 10 to 15 mph with gusts up to 25 mph.
* HUMIDITY: As low as 18 percent.
* TEMPERATURES: Lower 80s to lower 90s.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
http://weather.gov/greatfalls930
WWUS85 KTFX 241035
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
435 AM MDT Mon Jul 24 2017
MTZ112-114-242200-
/O.CON.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
435 AM MDT Mon Jul 24 2017
...RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING...
* IMPACTS: Low Humidities...and gusty winds will create erratic
fire behavior and make new fire starts difficult to contain.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112 and 114.
* COUNTIES AFFECTED:
In Central Montana, Lewis and Clark.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
* WIND: Northwest 10 to 20 mph with gusts up to 30 mph.
* HUMIDITY: As low as 17 percent.
* TEMPERATURES: In the mid 70s to mid 80s.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ116-118-242200-
/O.CON.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/
Lincoln Ranger District of the Helena National Forest-
Helena and Townsend Ranger Districts of the Helena National Forest-
435 AM MDT Mon Jul 24 2017
...RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING...
* IMPACTS: Low Humidities...Strong Gusty Winds...and Dry
Thunderstorms with gusty and erratic outflow winds will create
erratic fire behavior and new fire starts.
* AFFECTED AREA:
In Southwest Montana, Fire Weather Zones 116 and 118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Lewis and Clark, Meagher
Powell.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: West 10 to 15 mph with gusts up to 25 mph.
* HUMIDITY: As low as 18 percent.
* TEMPERATURES: Lower 80s to lower 90s.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
http://weather.gov/greatfalls788 WWUS85 KTFX 241633 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 1033 AM MDT Mon Jul 24 2017 MTZ112-114-241745- /O.CAN.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/ Eastern Glacier/Toole/Central/Eastern Pondera/Liberty- Lewis and Clark National Forest Rocky Mountain District- Rocky Mountain Front- 1033 AM MDT Mon Jul 24 2017 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 112 AND 114... The National Weather Service in Great Falls has cancelled the Red Flag Warning. Gusty winds are not expected to develop until later this afternoon or evening and the strongest winds look to be confined closer to the Rocky Mountain Front with gusty winds possibly not even developing too far east of the foothills immediately adjacent to the Rocky Mountain Front. In addition, temperatures look to be cooler with relative humidity values not as low as originally forecast. Because of these factors, widespread critical fire weather conditions are no longer expected for fire weather zones 112 and 114. Elevated fire concerns will still be possible where stronger westerly winds can develop. Of note, a northerly wind shift is expected between 2000 MDT and 2300 MDT tonight for zone 112 and between 2300 MDT and 0200 MDT tonight for zone 114. Winds could gust over 30 mph for a short time with this front, but it will also bring in higher relative humidity. $$ MARTIN MTZ116-118-250300- /O.CON.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/ Lincoln Ranger District of the Helena National Forest- Helena and Townsend Ranger Districts of the Helena National Forest- 1033 AM MDT Mon Jul 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 116 AND 118... * IMPACTS: Low humidities...gusty winds...and isolated dry thunderstorms with gusty and erratic outflow winds will create erratic fire behavior and and increased likelihood of new fire starts. * AFFECTED AREA: In Southwest Montana, Fire Weather Zones 116 and 118. * COUNTIES AFFECTED: In Central Montana, far southwest Cascade, southern Lewis and Clark, western Meagher, and Powell. In Southwest Montana, Broadwater, Gallatin, Jefferson. * WIND: West 10 to 15 mph with gusts up to 20 mph, strongest from mid to late afternoon. * HUMIDITY: 15 to 20 percent. * THUNDERSTORMS: Isolated thunderstorms, some potentially dry, will develop this afternoon and early evening. The greatest chance of thunderstorms is expected across fire weather zone 118. * TEMPERATURES: Around 90 at lower elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://weather.gov/greatfalls MARTIN
165 WWUS85 KTFX 250257 RFWTFX URGENT - FIRE WEATHER MESSAGE National Weather Service Great Falls MT 857 PM MDT Mon Jul 24 2017 MTZ116-118-250400- /O.EXP.KTFX.FW.W.0008.000000T0000Z-170725T0300Z/ Lincoln Ranger District of the Helena National Forest- Helena and Townsend Ranger Districts of the Helena National Forest- 857 PM MDT Mon Jul 24 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have already begun to decrease across the warned area and relative humidities will continue to rise above 20 percent. Also, the threat for thunderstorms will continue to decrease throughout the evening. Therefore, the Red Flag Warning is being allowed to expire at 9 pm MDT. $$ http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 23, 11:26 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 23, 11:26 AM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1126 AM MDT Sun Jul 23 2017 Aviation Section Updated .UPDATE... Raised temperatures a couple of degrees for this afternoon, but the more significant change was to add a slight conditional threat for dry thunderstorms this evening across much of the region. The threat is conditional on there being just enough sufficient moisture, as well as the timing of any lifting mechanism in the form of a shortwave disturbance. As of mid-morning hours, these issues have still not been resolved. The main threat if a few isolated dry showers/thunderstorms do develop will be the potential for new fire starts as well as gusty winds. Cassell && .SYNOPSIS... Expect another dry and warm day across the area today. Winds will be gusty at times which will lead to an increased fire danger. Thunderstorm chances return to start the week with the better chance by midweek. Temperatures will remain slightly above-normal before more hot weather returns by late week. && .AVIATION... Updated 1726Z Likelihood of VFR conditions through Monday is high for KGTF/KLWT/KHLN/KEKS/KBZN, but moderate for KCTB/KHVR. A very low threat of a TSRA exists across the area this afternoon and evening and across SW MT Monday afternoon. For now, I introduced a SCT layer to cover the potential, but confidence isn't high enough to add TSRA/VCTS at any terminal for now. Tonight, a cold front will bring a noticeable wind shift and gusty winds to KCTB, KHVR, and possibly as far south as KGTF/KLWT. The wind shift may be accompanied by a brief period of lower CIGS, possibly as low as MVFR for a very short time. The potential for lower CIGS is highest at KCTB/KHVR, but confidence is low regarding how low the CIGS will be. MARTIN && .PREV DISCUSSION... /ISSUED 455 AM MDT Sun Jul 23 2017/ Today through Tuesday...An upper level ridge will begin to shift eastward today...but hot afternoon temperatures are still expected. A wind shift will move southward through the region overnight, shifting winds to the north. On Monday, a brisk westerly flow aloft develops resulting in very warm temperatures by late afternoon. Temperatures remain near seasonal normals on Tuesday as an upper level ridge begins to redevelop over the Pacific Northwest. There will be a small chance for a passing wet/dry thunderstorm mostly on Monday and Tuesday over the eastern and southern sections of the region. However, confidence is quite low in any thunderstorm activity at this time. The main threat from any storms will be the lack of rainfall and potential for gusty winds. Brusda Tuesday night through Sunday...Latest model guidance continues to illustrate a notable drying trend through the long range. Beginning with Tuesday night and early Wednesday, A closed upper low rotating off the northern Coast of California will begin to get pulled slowly northwards in response to weak ridging breaking down in SW Canada. This shortwave will help feed increasing tropospheric moisture into the area overnight with small, perhaps terrain enhanced nocturnal clusters of showers and storms making its way as far north as SW parts of the CWA through daybreak Wednesday. It is looking like by the daytime hours on Wednesday that most areas will remain dry as the aforementioned weak ridge holds tight over the majority of the area. However, by later in the afternoon and evening, increasing spotty convection area wide will become a good bet, with a few storms being strong given modest instability across central and southern areas. Another important note will be lightning activity as recent drought conditions may enhance the possibility of new fire starts. Also, breezy conditions are looking possible Thursday afternoon and evening with the passage of the shortwave trough that may exacerbate fire weather conditions. We begin to see a pattern shift beginning on Friday and lasting into next weekend with the return of the dominant four-corners ridge in the desert southwest. With good agreement on most long range model guidance, I've started to bump temperatures up enough to reflect this with highs easily reaching the lower to mid 90s area wide, with perhaps upper 90's for some through next weekend. Of course this will continue to be fine-tuned as we get closer in the week. KLG && .FIRE WEATHER... Red Flag Warning continues for today as gusty winds and low humidity is expected this afternoon. A cold front will move southward through the region during the overnight hours tonight. Expect a wind shift to the north. The winds will be strong/gusty at times overnight...especially over North Central MT. On Monday expect breezy west winds to develop by the afternoon hours along with low humidity. Thus a fire weather watch has been issued for this time frame. Additionally there is a small chance for a passing dry thunderstorm. Some storms could produce strong gusty erratic wind gusts. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 94 57 87 51 / 10 20 0 0 CTB 91 51 79 46 / 0 20 0 0 HLN 94 63 92 56 / 20 20 0 10 BZN 93 58 90 52 / 20 10 10 10 WEY 82 49 82 46 / 20 10 10 10 DLN 88 58 88 53 / 10 10 10 10 HVR 96 58 84 51 / 10 20 0 0 LWT 92 63 85 52 / 20 20 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening Central and Eastern Lewis and Clark National Forest Areas...Chouteau and Fergus Counties...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Helena and Townsend Ranger Districts of the Helena National Forest...Hill and Blaine Counties...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front...Lincoln Ranger District of the Helena National Forest. Fire Weather Watch from Monday afternoon through Monday evening Central and Eastern Lewis and Clark National Forest Areas... Chouteau and Fergus Counties...Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Helena and Townsend Ranger Districts of the Helena National Forest...Hill and Blaine Counties...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front...Lincoln Ranger District of the Helena National Forest. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:36 AM MDT | Fire Weather Watch | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more | 22 hr |
Nearby
Red Flag Warnings in Montana, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.